I have suffered from typical migraines since I was 8 years old. I am 28 now with four children. Two years ago I was admitted to the hospital with stroke like symptoms. The doctors couldn't agree at the time as to whether or not it was a TIA or a migraine. I was admitted again two weeks later with the same symptoms. Slurring, loss of words, confusion, left sided numbness and weakness. My throat goes completely numb and then I get a horrible migraine on the right side that puts me out of commission for two days. I initially was put on topamax, which was terrible. I have tried so many medications. I am currently taking verapamil and I take topamax if I have just a typical migraine with pain only. I seem to be having more migraines since being on the verapamil. The symptoms are incredibly scary. My neurologist seems to just write prescriptions. My MRI has also come back abnormal and shows white spots. Does anyone else have these white spots due to migraines? Has anyone been on a medication or anything natural that seems to help? Thank you so much for any suggestions!!
How are you? While white spots in MRI are associated with migraine, there are other issues also to be ruled out. This may require additional tests for proper evaluation. Discuss the results including the MRI with your doctor for proper evaluation. If you had more attacks of migraine since you started with verapamil, it is best that you also inform your doctor about this for proper management. You can have a second opinion from another neurologist also. Identifying and avoiding the possible triggers of your migraine may help. Complementary and alternative medicine such as acupuncture have also shown remarkable results with headaches in the past. Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.